What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 23, 5:32 PM CST, 58 minutes earlier.
Area forecast discussion, Apr 23, 5:32 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
632 PM CDT Sat Apr 23 2022
.Discussion...
Issued at 321 PM CDT SAT APR 23 2022
Key Points:
* Severe storms are possible tonight, with the main severe threat
being strong wind gusts.
* Cooler conditions with less wind expected Sunday-Tuesday.
* Breezy conditions return Wednesday with the potential for a few
showers late week.
Detailed discussion...
Weakly capped environment across the area ahead of a cold front
moving though the region tonight. Several different boundaries
across the region may serve as the focusing mechanism for showers
and thunderstorms across the area. Band of showers/isolated
thunderstorms from the KC metro to south central Missouri as of 20Z
is expected to shift east, but remain non-severe with updrafts
remaining very elevated with capped near surface layer. There is
also an area of convergence most notable across western Iowa ahead
of the main cold front. Cumulus near Omaha NE continue to develop
and expect scatter-broken segments of thunderstorms to develop by 22
Z along this boundary. These storms should work towards northwest
Missouri after 2130Z, with with strong winds and hail as primary
severe threat, but a brief tornado can not be ruled out with 0-1
helicity of 150-200 m2/s2. Instability will be the limiting factor
with this event, with only a small window of surface based CAPE
values of 1000-1300 J/kg. Main cold front is expected to catch up to
this area of convergence across eastern Kansas and potential for
additional convection to develop towards 00Z lifting northeast into
Missouri this evening. With 50+ knots of wind just a few thousand
feet above the surface, won't take much for severe wind to surface
in this type of environment. In addition, storms are expected to
rapidly shift northeast, so unless training becomes a significant
issue, am not expecting flooding concerns.
Cooler conditions are expected tomorrow with the front crawling
southeast across southeastern Missouri. Generally expect dry
conditions, but could have lingering cloud cover across central
Missouri closer to the front.
Cool conditions continue into the early portions of the week with
surface high pressure building into the Western Plains. This will
result in north- northeast winds (though much lighter than we have
seen much of this spring). Warmer and windier conditions return on
Wednesday as another trough is expected to develop just east of the
Rockies. As the upper trough shifts east, potential for periodic
showers late in the week.
&&
.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 632 PM CDT SAT APR 23 2022
A line of thunderstorm is steadily making its way across E KS and
W MO. The primary hazards are gusty winds and frequent lightning;
some small hail is also possible. Multiple lines of showers and
thunderstorms are anticipated to move through the region over the
next few hours as a cold front catches up to the boundary where
the current line of storms resides.
VFR conditions return after the storms move off to the east with
winds turning out of the west-northwest behind the front. Some
diurnal mixing is anticipated through the day Sunday; however,
winds will not be as strong as they were Saturday afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until 7 PM CDT this evening for KSZ025-057-060-
102>105.
MO...Wind Advisory until 7 PM CDT this evening for MOZ001>008-011>017-
020>025-028>033-037>040-043>046-053-054.
&&
Discussion...BT
Aviation...PeselHazardous weather outlook, Apr 23, 4:15 AM CST, 14 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
515 AM CDT Sat Apr 23 2022
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
515 AM CDT Sat Apr 23 2022
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Very strong south winds are expected today with wind gusts to 50 mph
likely.
There is a chance for severe storms this evening. Damaging winds
are the main threat.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 23, 3:15 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
415 PM CDT Sat Apr 23 2022
MOZ001-002-232145-
Atchison MO-Nodaway MO-
415 PM CDT Sat Apr 23 2022
...A strong thunderstorm will impact portions of northeastern
Atchison and northwestern Nodaway Counties through 445 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rock Port, or near Tarkio, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tarkio, Rock Port, Westboro and Watson.
This includes Interstate 29 between mile markers 113 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Missouri.
&&
LAT...LON 4057 9502 4035 9548 4049 9563 4058 9550
TIME...MOT...LOC 2115Z 232DEG 47KT 4047 9548
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LeightonSpecial weather statement, Apr 23, 3:28 PM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
428 PM CDT Sat Apr 23 2022
MOZ001-002-011-232200-
Atchison MO-Holt MO-Nodaway MO-
428 PM CDT Sat Apr 23 2022
...Strong thunderstorms will impact portions of Atchison, Holt and
western Nodaway Counties through 500 PM CDT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rock Port to 7 miles west of Craig to near
Goff. Movement was northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tarkio, Mound City, Rock Port, Fairfax, Burlington Junction, Hopkins,
Maitland, Skidmore, Craig, Clearmont, Elmo, Big Lake, Westboro,
Quitman, Fortescue, Bigelow, Corning and Indian Cave State Park.
This includes Interstate 29 between mile markers 78 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas...and northwestern Missouri.
&&
LAT...LON 4057 9482 4050 9481 3996 9526 4003 9535
4003 9540 4006 9542 4007 9539 4012 9539
4018 9548 4024 9547 4026 9555 4029 9555
4030 9557 4049 9560 4058 9542
TIME...MOT...LOC 2128Z 238DEG 50KT 4045 9554 4020 9551 3971 9588
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LeightonLocal storm report, Apr 23, 3:44 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 PM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST TARKIO 40.44N 95.38W
04/23/2022 E55 MPH ATCHISON MO PUBLIC
NO BRANCHES DOWN, NO DAMAGE.
&&
BTSpecial weather statement, Apr 23, 4:45 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
545 PM CDT Sat Apr 23 2022
KSZ102-MOZ002-011-012-232330-
Doniphan KS-Holt MO-Nodaway MO-Andrew MO-
545 PM CDT Sat Apr 23 2022
...A strong thunderstorm will impact portions of northwestern
Doniphan, eastern Holt, southwestern Nodaway and northwestern Andrew
Counties through 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Robinson, or near Hiawatha, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mound City, Highland, Oregon, Maitland, Forest City, Fillmore, White
Cloud, Graham, Leona, Fortescue and Iowa Point.
This includes Interstate 29 between mile markers 65 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas...and northwestern Missouri.
&&
LAT...LON 4026 9510 4019 9491 4003 9485 3974 9534
4000 9534 4000 9531 4003 9535
TIME...MOT...LOC 2245Z 226DEG 46KT 3980 9544
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LeightonSpecial weather statement, Apr 23, 4:54 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
554 PM CDT Sat Apr 23 2022
MOZ001-002-011-232330-
Atchison MO-Holt MO-Nodaway MO-
554 PM CDT Sat Apr 23 2022
...A strong thunderstorm will impact portions of southeastern
Atchison, northwestern Holt and northwestern Nodaway Counties through
630 PM CDT...
At 553 PM CDT, Doppler radar was tracking a strong thunderstorm near
Craig, or 9 miles northwest of Mound City, moving northeast at 55
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fairfax, Burlington Junction, Hopkins, Skidmore, Craig, Clearmont,
Elmo, Pickering, Braddyville, Big Lake, Quitman and Corning.
This includes Interstate 29 between mile markers 87 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Missouri.
&&
LAT...LON 4057 9463 4006 9540 4012 9539 4018 9548
4023 9547 4025 9549 4058 9516
TIME...MOT...LOC 2253Z 226DEG 46KT 4026 9531
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
LeightonSpecial weather statement, Apr 23, 6:07 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
707 PM CDT Sat Apr 23 2022
KSZ025-102-103-MOZ020-028-240045-
Doniphan KS-Atchison KS-Leavenworth KS-Platte MO-Buchanan MO-
707 PM CDT Sat Apr 23 2022
...A strong thunderstorm will impact portions of southwestern
Doniphan, northwestern Leavenworth, Atchison, southwestern Buchanan
and northwestern Platte Counties through 745 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm over
Valley Falls, moving northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leavenworth, Atchison, Weston, Effingham, Rushville, Lancaster,
Easton, Muscotah, Denton, Lewis And Clark Village, Doniphan, De Kalb,
Severance, Farmington, Huron, Iatan, Fort Leavenworth, Stillings,
Beverly and Lowemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas...and northwestern Missouri.
&&
LAT...LON 3961 9556 3966 9548 3965 9534 3973 9534
3981 9520 3962 9487 3933 9480 3926 9518
3942 9518 3942 9557
TIME...MOT...LOC 0006Z 238DEG 49KT 3933 9546
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Leighton